Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online
Ask a Urologist   »  

What causes red blood upon ejaculation?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Hello,and many thanks. I am 62 and recently had a problem with very slight blood in my urine.However after a bladder examination and a XXXXXXX CT scan every thing came to be normal.However recently i have observed that there is kind of dirty red blood upon ejaculation.would you be kind enough to advice further as i haVE NOT ASKED FOR AN OPINION FROM MY SON WHO IS ALSO A DOCTOR..HELP and thank you.
Posted Sat, 8 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Grzegorz Stanko 39 minutes later
Brief Answer: Prostate inflammation. Detailed Answer: Hello! Thank you for the query. Trace of blood in the urine usually appears due to urinary tract infection. Same blood after ejaculation indicates prostate issues like inflammation or hyperplasia (enlargement). Diabetes is a risk factor of urinary tract infection and makes it more possible at your case. You may also have occasional stabbing pain in the rectum or groin area, lower abdominal pain. As a trace of blood in the urine can be the first symptom of urinary bladder cancer, you should not ignore such symptom. I suggest you to visit your doctor, have urine analysis and PSA level checked. If no infection, or PSA will be elevated, you should consult urologist and consider prostate biopsy. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: What causes red blood upon ejaculation? 1 hour later
Hello thank you for your reply. As mentioned in my earlier question to you I have had Tests In Hospital for my urine,which was clear.My CT Scan also came clear.My Bladder Internal examination was also clear.All the urologist consultant said was there was a slight tightness on bladder by the prostrate. Hence i would like a saecond opinion from your sef in order that i may approach my GP WITH a CLEAR IDEA OF WHAT TESTS I WOULD LIKE TO TO GO THROUGH
Answered by Dr. Grzegorz Stanko 10 minutes later
Brief Answer: . Detailed Answer: When was all this tests performed? Was there a transrectal ultrasound done? Any cystoscopy? Have you had testis check up? Urinary tract infection can appear in a day so if your urine tests were done before blood has showed up, still infection is present. To diagnose prostate inflammation, urine analysis after prostate massage is necessary. Was it done too? Regards.
Above answer was peer-reviewed by
Follow-up: What causes red blood upon ejaculation? 18 minutes later
No no transrectal was not done and nither was cystoscopy done.i had blood in the urine before these tests that i had done on the 11th dec and ct scan done on or around the 16dec. Only recently has this systom developed. what do you recommend as i have a GP appointment next week.
Answered by Dr. Grzegorz Stanko 26 minutes later
Brief Answer: . Detailed Answer: In my opinion, you should have PSA checked. If elevated, transrectal ultrasound should be done and prostate biopsy. If prostate tests will be negative, cystoscopy (to rule out bladder cancer) needs to be done. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor